Alert archive / Nevada / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 9, NWS Elko, NV
NWS Elko, NV issued this severe thunderstorm warning at Jun 12, 2016, 3:49 PM PDT for Elko County, White Pine County, Nevada. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2016, 3:49 PM PDT (22:49 UTC)
- Expired
- Jun 12, 2016, 4:15 PM PDT
- In force
- 26 min
- Issued by
- NWS Elko, NV
- Area
- Storm-based polygon
Counties Elko County, NV, White Pine County, NV
The radar
The Salt Lake City radar (KMTX), 186 km from the middle of the area, began a volume at 22:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 10.8 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1246 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 187 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
985
WUUS55 KLKN 122249
SVRLKN
NVC007-033-122315-
/O.NEW.KLKN.SV.W.0009.160612T2249Z-160612T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ELKO NV
349 PM PDT SUN JUN 12 2016
THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN WHITE PINE COUNTY IN NORTHEASTERN NEVADA...
SOUTHEASTERN ELKO COUNTY IN NORTHEASTERN NEVADA...
* UNTIL 415 PM PDT
* AT 348 PM PDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 12 MILES NORTHWEST OF IBAPAH...OR
24 MILES EAST OF LAGES JUNCTION...AND MOVING NORTHEAST AT 30 MPH.
* THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHEASTERN WHITE PINE AND SOUTHEASTERN ELKO COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE
HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR
PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4007 11418 4013 11426 4036 11405 4033 11404
4011 11405
TIME...MOT...LOC 2248Z 230DEG 27KT 4014 11416
$$
JR1 follow-up statement
385
WWUS55 KLKN 122312
SVSLKN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
412 PM PDT SUN JUN 12 2016
NVC007-033-122321-
/O.EXP.KLKN.SV.W.0009.000000T0000Z-160612T2315Z/
WHITE PINE NV-ELKO NV-
412 PM PDT SUN JUN 12 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WHITE PINE AND
SOUTHEASTERN ELKO COUNTIES WILL EXPIRE AT 415 PM PDT...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING IF MOVING OUT OF
THE WARNED AREA AND INTO UTAH. THEREFORE THE WARNING WILL BE ALLOWED
TO EXPIRE.
LAT...LON 4007 11418 4013 11426 4036 11405 4033 11404
4011 11405
TIME...MOT...LOC 2309Z 230DEG 27KT 4014 11416
$$
JRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 3:06 PM PDT, 43 minutes earlier.
Area forecast discussion, Jun 12, 3:06 PM PDT, 43 minutes before
Area Forecast Discussion National Weather Service Elko NV 306 PM PDT SUN JUN 12 2016 .SYNOPSIS...Thunderstorm activity continues over much of Central and Northeastern Nevada into this evening, which may bring brief heavy rains. Showers linger tonight with isolated thunderstorms over eastern Nevada Monday afternoon. Dry in most areas Tuesday on through next weekend with seasonable temperatures. && .SHORT TERM...Tonight through Tuesday. Scattered to numerous showers and thunderstorms will continue into this evening across much of central and northeastern Nevada. Strongest storms are expected across White Pine and Southeastern Elko County where dewpoint temperatures are around 45 degrees, lifted indices range from -2C to -4C and 0-6km bulk shear values are around 40kts. Weaker storms are expected over Lander, Eureka, Northern Nye and Western portions of Elko County where shear and LI values are lower. Moderate to heavy rain is possible with all storms into this evening. Most lightning activity should taper off late this evening before isolated thunderstorms redevelop over mainly the eastern half of the cwa Monday. There are still good shear values Monday, however LI's and dewpoints are not as favorable for storm development. High temperatures remain on the cool side Monday and Tuesday as a broad trough approaches from the Northwest. Most areas should be dry Tuesday, however there is a slight chance of thunderstorms over Eastern Elko and Northern White Pine counties during the afternoon and early evening hours. Any storms that develop Tuesday should be fairly weak, with very little rain or hail. .LONG TERM...Tuesday night through next Sunday. Forecast models are in pretty good agreement showing an upcoming dry pattern. A low pressure area will drop south from the Aleutian Island region and help carve out a broad trough with a twin circulation. Models continue to sling the southernmost low circulation offshore of Washington and Oregon. This will transition into the mean circulation as it tries to close off from the flow aloft. As it meanders out in the Pacific this week and high pressure builds southeast of the 4-corners area of the country, the result will be a sustained southwest flow aloft of the Great Basin. Temperatures should rise slowly with the sustained, drier flow. There will be some pulses of moisture that could instigate some shower activity however precipitation reaching the ground through Sunday is difficult to ascertain at this time. Winds could potentially be breezy off an on each afternoon as weak pertubations move through the southwest flow. && .AVIATION...Thunderstorms are expected to impact both KEKO and KELY through this evening and again Monday afternoon. MVFR visibility due to moderate rainfall episodes will be possible at KELY through this evening. KWMC and KTPH will have VFR conditions through Monday afternoon. WMC may remain dry through Monday and thunderstorms are likely to develop east of TPH on Monday as well. && .LKN Watches/Warnings/Advisories... None. && 96/92/92
In the hours before
Special weather statement, Jun 12, 11:26 AM PDT, 4 hours 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 1126 AM PDT SUN JUN 12 2016 NVZ037-121915- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY NV- 1126 AM PDT SUN JUN 12 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN EUREKA COUNTY UNTIL 1215 PM PDT... AT 1125 AM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES WEST OF DIAMOND VALLEY...MOVING NORTHEAST AT 30 MPH. HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... GARDEN PASS...DIAMOND VALLEY AND EUREKA AIRPORT. LAT...LON 3944 11620 3952 11641 3995 11637 3971 11584 TIME...MOT...LOC 1825Z 204DEG 27KT 3967 11622 LW
Special weather statement, Jun 12, 12:20 PM PDT, 3 hours 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 1220 PM PDT SUN JUN 12 2016 NVZ035-037-122000- WHITE PINE COUNTY NV- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY NV- 1220 PM PDT SUN JUN 12 2016 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL EUREKA AND NORTHWESTERN WHITE PINE COUNTIES UNTIL 100 PM PDT... AT 1220 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR DIAMOND VALLEY...MOVING NORTHEAST AT 20 MPH. HALF INCH HAIL AND WIND GUSTS 40 TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... DIAMOND VALLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3961 11597 3973 11612 4002 11592 3974 11558 TIME...MOT...LOC 1920Z 211DEG 16KT 3971 11597 LW
Special weather statement, Jun 12, 1:27 PM PDT, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 127 PM PDT SUN JUN 12 2016 NVZ039-122115- SOUTH CENTRAL ELKO COUNTY NV- 127 PM PDT SUN JUN 12 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ELKO COUNTY UNTIL 215 PM PDT... AT 126 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 16 MILES SOUTHEAST OF CLOVER VALLEY...MOVING NORTHEAST AT 20 MPH. HALF INCH HAIL AND WIND GUSTS 40 TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN ELKO COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 4051 11486 4057 11497 4087 11487 4070 11462 TIME...MOT...LOC 2026Z 203DEG 30KT 4064 11486 LW
Special weather statement, Jun 12, 2:26 PM PDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 226 PM PDT SUN JUN 12 2016 NVZ035-039-122200- SOUTH CENTRAL ELKO COUNTY NV-WHITE PINE COUNTY NV- 226 PM PDT SUN JUN 12 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WHITE PINE AND SOUTHERN ELKO COUNTIES UNTIL 300 PM PDT... AT 224 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 18 MILES NORTHWEST OF CHERRY CREEK...MOVING NORTHEAST AT 25 MPH. HALF INCH HAIL AND WIND GUSTS 40 TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHWESTERN WHITE PINE AND SOUTHERN ELKO COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3996 11514 3999 11528 4034 11529 4021 11481 TIME...MOT...LOC 2124Z 206DEG 20KT 4006 11516 JR
Special weather statement, Jun 12, 3:02 PM PDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 302 PM PDT SUN JUN 12 2016 NVZ031-033-039-122245- SOUTH CENTRAL ELKO COUNTY NV-NORTHERN ELKO COUNTY NV- SOUTHEASTERN ELKO COUNTY NV- 302 PM PDT SUN JUN 12 2016 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL ELKO COUNTY UNTIL 345 PM PDT... AT 301 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES SOUTHWEST OF MONTELLO...MOVING NORTHEAST AT 25 MPH. HALF INCH HAIL AND WIND GUSTS 40 TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MONTELLO. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 4100 11436 4113 11457 4151 11405 4107 11405 TIME...MOT...LOC 2201Z 231DEG 25KT 4115 11429 LW
Special weather statement, Jun 12, 3:07 PM PDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 307 PM PDT SUN JUN 12 2016 NVZ033-035-039-122245- SOUTH CENTRAL ELKO COUNTY NV-SOUTHEASTERN ELKO COUNTY NV- WHITE PINE COUNTY NV- 307 PM PDT SUN JUN 12 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WHITE PINE AND SOUTHEASTERN ELKO COUNTIES UNTIL 345 PM PDT... AT 307 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES EAST OF LAGES JUNCTION...MOVING NORTHEAST AT 25 MPH. HALF INCH HAIL AND WIND GUSTS 40 TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN WHITE PINE AND SOUTHEASTERN ELKO COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3984 11448 3988 11457 4019 11448 3998 11414 TIME...MOT...LOC 2207Z 213DEG 32KT 4000 11443 LW
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 6:47 PM PDT | Special Weather Statement | LKN | 43 min | |
| Jun 12, 11:26 AM PDT | Special Weather Statement | LKN | Eureka | 49 min |
| Jun 12, 12:20 PM PDT | Special Weather Statement | LKN | Eureka | 40 min |
| Jun 12, 1:27 PM PDT | Special Weather Statement | LKN | 48 min | |
| Jun 12, 2:01 PM PDT | Severe Thunderstorm Warning | LKN | Elko | 59 min |
| Jun 12, 2:26 PM PDT | Special Weather Statement | LKN | 34 min | |
| Jun 12, 3:02 PM PDT | Special Weather Statement | LKN | 43 min | |
| Jun 12, 3:07 PM PDT | Special Weather Statement | LKN | 38 min | |
| Jun 12, 4:18 PM PDT | Special Weather Statement | LKN | 27 min |
Nearby
Severe Thunderstorm Warnings in Nevada, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.